Bruising Badly

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

kemperca
Regular Member


Date Joined Dec 2008
Total Posts : 23
   Posted 12/31/2008 9:02 PM (GMT -7)   
Hey there .... Is there any reason for me to be bruising very badly.  Everytime my dog (15lbs) steps on me I get a bruise. Even if I just knock my leg or arm, I get a bad bruise. Is this a symptom of crohns?
 
Lori
I am a 45 year old Canadian, living in Northern Ontario. Just recently diagnosed with Crohn's and Colitis Nov '07 ... Had a Gastric Bypass Surgery in Feb '08
 


gachrons
Veteran Member


Date Joined Mar 2007
Total Posts : 4527
   Posted 1/1/2009 3:13 AM (GMT -7)   
Vitamin K can shortage can cause bruising. lol gail
Hallarious woman over 50 ,CD ,IBS 27 years--resection,fistula's,obstructions,hemmies,and still alive.lol gail


Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 1/1/2009 7:09 AM (GMT -7)   
Are you on Prednisone by any chance? When I am on Pred my skin seems to cut easily and bruise easily. Also, if you are anemic you will tend to bruise more easily. You might want to have a cbc run to check your Hemoglobin and Hemotocrit levels as well as your Iron levels. Good luck!
Gail*Nanners*
Moderator for Anxiety/Panic Forum
Been living with Crohn's Disease for 33 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, and Calcium and Xanax as needed. Resections in 2002 and 2005. Also diagnosed with Fibromyalgia and Osteoarthritis and Anxiety. Currently my Crohns is in remission.


HanooN
Regular Member


Date Joined Dec 2008
Total Posts : 63
   Posted 1/1/2009 9:31 AM (GMT -7)   
August 07, 2006

Answered by Bret A. Lashner, M.D., M.P.H.
Easy bruisability
Q. I have recently noticed bruises on my legs, arms and hands. I notice new ones all the time. Could I be vitamin-deficient?

A. Easy bruisability in IBD is often related to prolonged prednisone use. The best therapy, obviously, is to stop the prednisone. Vitamin K deficiency can lead to easy bruisability but is exceedingly rare and not likely to be a cause of your problems.


http://www.healthtalk.com/go/crohns-disease/ask-the-doctor/content/easy-bruisability


my wife has to take a daily multi-vitamin daily with iron or else she bruises badly (and she doesn't have crohn's). u should ask ur doctor what is the best plan for u
Age:28
Diagnosed with CD in JAN, 2008.
Meds: Prednisone(20mg), Pentasa (2*4) Remicade/monthly, Hydrocodone, prilosec, Multivitamins
Surgeries : NONE


Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 1/1/2009 10:19 AM (GMT -7)   
Hanoon you are correct, the Vitamin K deficiency is extremely rare. I learned this recently when my husband had a tooth pulled. He was having problems clotting where the tooth was removed, and the dentist had him get a Vit K shot. He (the dentist) said that it was very rare, but after my husbands shot he wouldn't ever need another booster of this vitamin.
Gail*Nanners*
Moderator for Anxiety/Panic Forum
Been living with Crohn's Disease for 33 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, and Calcium and Xanax as needed. Resections in 2002 and 2005. Also diagnosed with Fibromyalgia and Osteoarthritis and Anxiety. Currently my Crohns is in remission.


bentwistle
Regular Member


Date Joined Jul 2006
Total Posts : 330
   Posted 1/1/2009 3:41 PM (GMT -7)   
Kemperca,
If the bruising continues or you get small red dots on your body (primarily your lower limbs, but it can be anywhere) ask for your platelet count to be tested at your doctors. I had the easy bruising and it turned out to be ITP (idiopathic thrombocytopenia pupura) which by the time I went to get it checked out was at a life-threatening level (platelet count less than 1).
The problem was treated for 6 months, requiring IVIG every time the counts went down, then it disappeared the same way it started (mysteriously). The doctors felt it might have been medication related (I was on both flagyl and prednisone at the time). The medications we take can sometimes cause some really bad side-effects. I would definately ask your doctor if the problem persists.

Crohn'snme
Veteran Member


Date Joined Feb 2007
Total Posts : 734
   Posted 1/1/2009 4:03 PM (GMT -7)   
I AGREE. GO IN AND SHOW YOUR DOCTOR.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 11:19 PM (GMT -7)
There are a total of 2,732,413 posts in 301,016 threads.
View Active Threads


Who's Online
This forum has 151181 registered members. Please welcome our newest member, carol9.
257 Guest(s), 6 Registered Member(s) are currently online.  Details
carol9, desert bound, Serenity Now, Girlie, ggfgfgfdgfgdd98, pressurehead


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer